MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0MM PLATINUM FLYER BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.0MM PLATINUM FLYER BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72205292
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that an unusual packaging was noticed for a platinum flyer blade.Upon further inspection it was realized that sterile seal was compromised.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.Two devices from lot number 50903212 were returned for evaluation.A visual inspection found the sterile barrier on both devices were breached and the inner side of tyvek packaging had blue print.The thermoformed number on the clear plastic tray of the first device was a 2, however the second devices was a 4.Analysis of the customer provided images confirmed blue print on the inner side of the tyvek packaging.The sterile barrier was compromised.The thermoformed number on the clear plastic tray of the first device was a 2, however the second devices was a 4.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of the visual inspection and seal machinery process summaries confirmed the device is inspected for comprised seal integrity and abnormalities.The complaint was confirmed and the root cause was associated with manufacturing.A complaint notification has been issued to manufacturing management to mitigate future recurrences.

Brand Name
4.0MM PLATINUM FLYER BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11440988
Report Number1219602-2021-00455
Device Sequence Number16984142
Product Code HAB
UDI-Device Identifier00885556764473
UDI-Public00885556764473
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model Number72205292
Device Catalogue Number72205292
Device Lot Number50903212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1